Nov
8

Q&A: How long are withdrawal symptoms coming off Lexapro?

Ask A Doctor Question: 

Hello, I did a 4 week taper off of Lexapro and have been completely off of Lexapro (SSRI) for 7 days now. I am experiencing intense emotional mood swings; frustration/anger/rage, sadness, and crying. I'm also physically nauseous, lightheaded, and all of my muscles hurt. The brain zaps are getting better. My question is; how long do 'withdrawal' (SSRI discontinue syndrome) symptoms last? or when do they start to get better? I don't know at what point the withdrawal is over and I'm just in need of getting back on medicine again. Background: I've been on different SSRIs for 14 years. Have been on Lexapro for 5-7 years. I have made a lot of changes in my life and have been extremely happy; have not had a depressive episode in over 2 1/2 years.

- Lauren

Answer: 

Toby Watson, Psy.D. - LocateADoc.com

Hello Lauren,
 
 I'm so sorry to hear about your experience. First off, Please note that if you Find yourself Becoming Suicidal and or You find yourself Becoming Dangerous, please contact your doctor That is prescribing your drugs And/or Contact emergency services immediately. Please be sure to continue any psychological or supportive counseling work you are doing.  Having said that, it has been My clinical experience With patients tapering off medications that There is no one-size-fits-all for anyone tapering and or terminating Psychiatric medication. Some people do this very easily without much negative withdrawal affect, well others Have reported A terrific time 4 weeks and months. 

--Toby Watson, Psy.D.
Sheboygan, WI

LocateADoc.com does not evaluate or guarantee the accuracy of any Ask A Doctor Q&A content. Read full conditions of use here.